Alert archive / California / Frost Advisories in 2018
Frost Advisory 36, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 19, 2018, 1:11 PM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Nov 20, 2018, 12:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2018, 1:11 PM PST (21:11 UTC)
- In effect from
- Nov 20, 2018, 12:00 AM PST
- Expired
- Nov 20, 2018, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
965 WWUS76 KEKA 192111 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 111 PM PST Mon Nov 19 2018 CAZ102-103-109-112-201015- /O.NEW.KEKA.FR.Y.0036.181120T0800Z-181120T1700Z/ Del Norte Interior-Northern Humboldt Coast-Mendocino Coast- Southwestern Mendocino Interior- 111 PM PST Mon Nov 19 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from midnight tonight to 9 AM PST Tuesday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Gasquet...Arcata...Eureka...Fortuna...Fort Bragg...Point Arena...Boonville...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
869 WWUS76 KEKA 200516 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 916 PM PST Mon Nov 19 2018 CAZ102-103-109-112-201700- /O.CON.KEKA.FR.Y.0036.181120T0800Z-181120T1700Z/ Del Norte Interior-Northern Humboldt Coast-Mendocino Coast- Southwestern Mendocino Interior- 916 PM PST Mon Nov 19 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM TUESDAY... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Gasquet...Arcata...Eureka...Fortuna...Fort Bragg...Point Arena...Boonville...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
814 WWUS76 KEKA 201631 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 831 AM PST Tue Nov 20 2018 CAZ102-103-109-112-201745- /O.EXP.KEKA.FR.Y.0036.000000T0000Z-181120T1700Z/ Del Norte Interior-Northern Humboldt Coast-Mendocino Coast- Southwestern Mendocino Interior- 831 AM PST Tue Nov 20 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 19, 4:04 AM PST, 9 hours 7 minutes earlier.
Area forecast discussion, Nov 19, 4:04 AM PST, 9 hours 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 404 AM PST Mon Nov 19 2018 .SYNOPSIS...Dry, mild, and hazy conditions will continue through Tuesday. Significant rains and occasional breezy southeasterly winds will return to the area late Tuesday night and persist through the weekend. && .DISCUSSION...If you have any outdoor plans or yard work you will have 2 more good days before the rains return. The downside to outdoor activities will be the continued degradation of air quality and haziness from area wildfire smoke across our region. Along the coast, stratus will continue to play peak-a-boo with the coast. Most of the coast has remained clear so far this morning however stratus is moving back to the south which means low clouds and reduced visibilities may be possible around Humboldt Bay near Sunrise. Interior locations will remain pleasant however high level cloudiness will begin to increase as the first of several systems approach our area. Now for the rain...significant precipitation will return to the Northcoast late Tuesday evening. Three systems will move across the West Coast from Tuesday night through the weekend. The first batch of rain should be light to moderate and last through Wednesday morning. Once the bulk of precipitation from the first wave moves out of the area Wednesday morning continued showers will be possible for the remainder of Wednesday and into Thanksgiving morning. With this showery activity a modest amount of MUCAPE, steep lapse rates, and fairly cold 500mb temperatures indicate that a few lightning strikes may be possible across at least the southern waters and along the coast of Mendocino County. Any thunderstorm that develops would be capable of producing cloud to ground (or water) lightning, gusty localized winds, and potentially some small hail. The heaviest batch of precipitation is expected to move north to south during the afternoon of Thanksgiving day into Friday morning. Current indications are that a moisture plume will be oriented perpendicular to our coastline which will help to enhance rainfall totals on the windward (Ocean) side of coastal mountains. This batch will also have the heaviest stratiform precipitation rates of the three systems therefore this would be the time frame of greatest threat for debris flows in the vicinity of recent burn scars. While the overall threat for debris flows appears to remain fairly low at this time it will need to be watched closely as the more fine scale details are worked out closer to the event. If you live near a recent burn scar now is the time to start planning what you would do if debris flows develop. For mountain locations it appears that snow levels will remain above 5000 feet during this event which means only Scott Mountain Pass on Hwy 3 will see some accumulating snow. Strong southerly winds will also peak Thursday afternoon and evening with area ridges gusting in excess of 35 mph. Since this will be the first strong southerly wind event of the season these winds may bring some tree limbs down and cause sporadic power outages. For this reason, if the wind forecast remains relatively unchanged a wind advisory may be required. This weekend another weaker system will move across the area leading to more widespread light to moderate rain. Confidence continues to increase in most areas receiving 3-6 inches with localized areas receiving even more once all is said and done. While this rain and higher elevation snow will be primarily beneficial to our area it will impact Thanksgiving travel plans. Slippery roads will be possible from oil build-up and ponding of water. Rock and mud slides may also lead to challenging driving conditions and possibly some road closures. Lastly, snow accumulations will be possible on roads generally above 5000 feet Thanksgiving Day and Friday morning. /WCI && .AVIATION...The stratus is more limited this morning and is mainly just off the coast north of Cape Mendocino as the offshore flow has increased. As of 3am there are only a few spots north of Trinidad where it is hitting the coast. Offshore flow is expected keep it limited and most areas seeing stratus should clear out by mid morning. Tonight there may a few pockets of brief stratus along the coast, but in general the southeast winds should keep it offshore. KCEC may be one of these spots where it returns. There is a continued haze/smoke across the area bringing MVFR visibilities to most areas. The HRRR smoke model is showing lower concentrations for today than yesterday, but there may still be smoke lingering in some areas that is not accounted for. MKK && .MARINE...Light south to southeast winds persist across the waters this morning. There is also a northwest swell of 4 feet at 13 seconds. This swell will slowly diminish through Tuesday. The light southerly winds are expected to continue through tonight. Tuesday a strong weather system approaching the area will start to increase the southerly winds. The newest models have generally slowed down this system. Now it looks like winds will increase to 10 to 20 kt by mid to late afternoon on Tuesday. Winds are expected to peak late Tuesday night or early Wednesday with some gale force gusts are expected in the northern outer waters. At this point these gusts are not expected to be widespread enough that a gale watch will be needed anywhere. There is expected to be a break in the winds Wednesday afternoon and Wednesday night as the models have slowed the second system down as well. The next system moves into the area Thursday afternoon and Thursday night. Confidence is growing on the timing of this system and current models show it slightly stronger than the first one. Gale force gusts still look to be limited to the northern half of the outer waters. In addition to the winds a large swell is expected to build into the waters starting Tuesday night. Initially it is expected to around 3 feet at 16 seconds on Wednesday. The current ENP run shows this building to 7 to 9 feet at 12 seconds on Thursday afternoon. Thursday night and Friday the winds increase and the wind driven waves will combine with the swell for total wave heights of around 12 to 14 feet at 12 to 14 seconds. Saturday the winds will diminish and the waves will become less steep. Confidence is low on the forecast for the weekend as the GFS and the ECMWF have significant differences int he timing of the next system. MKK && .FIRE WEATHER...Mild conditions with poor humidity recoveries will continue through Tuesday, with steadily increasing southeasterly winds along exposed ridges. Elevated fire weather conditions may develop Tuesday due to the combination of low humidity and gusty southeast ridgetop winds, particularly in the afternoon. Humidity will increase rapidly overnight Tuesday, as the first batch of significant wetting rains return to the area. Strongest winds and heaviest rain can be expected Thursday and Friday. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Nov 19, 1:10 PM PST, 1 minute before
Hazardous Weather Outlook National Weather Service Eureka CA 110 PM PST Mon Nov 19 2018 CAZ102-103-109-112-202115- Del Norte Interior-Northern Humboldt Coast-Mendocino Coast- Southwestern Mendocino Interior- 110 PM PST Mon Nov 19 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is currently in effect late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Frost Advisory is currently in effect Tuesday morning. Significant rainfall can be expected Tuesday night through the end of the weekend. Falling rocks on mountain roads, rapid rises on area creeks and streams, and locally slippery road conditions due to oil buildup will be possible. A low to moderate threat of debris flows may also develop in the immediate vicinity of local burn scars. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-104>106-108-111-202115- Coastal Del Norte-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity- Northeastern Mendocino Interior- 110 PM PST Mon Nov 19 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Significant rainfall can be expected Tuesday night through the end of the weekend. Falling rocks on mountain roads, rapid rises on area creeks and streams, and locally slippery road conditions due to oil buildup will be possible. A low to moderate threat of debris flows may also develop in the immediate vicinity of local burn scars. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-110-113-202115- Northern Trinity-Northwestern Mendocino Interior- Southeastern Mendocino Interior- 110 PM PST Mon Nov 19 2018 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH FRIDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Flash Flood Watch is currently in effect Wednesday afternoon through Friday morning. Significant rainfall can be expected Tuesday night through the end of the weekend. Falling rocks on mountain roads, rapid rises on area creeks and streams, and locally slippery road conditions due to oil buildup will be possible. A low to moderate threat of debris flows may also develop in the immediate vicinity of local burn scars. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 1:03 PM PST | Flash Flood Watch | EKA | Mendocino | 4 days |
Nearby
Frost Advisories in California, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.